Mar 20, 2000
I recently wrote you and thank you for the help. What info can you give me on GI spirochetes. I have had a colonoscopy and Upper GI in the last two weeks as well as stool specimens and every blood culture you can think of. All that was found was called a spirochete. We are treating with Doxycycline. I have had chronic diarrhea for 5 weeks and lost 30 lbs for my max of 143lbs. My TC count is 0 and my VL has doubled to 120,000. My meds include Fortovase, Acyclovir, Avandia, Insulin, Claritin D, Cytovene, Diflucan, Loperamide, Levbid, Mepron, Pentam, Neupogen, Pancrease, Potassium, Zerit, Ziagen, and until recently Zithromax which I had an allergic reaction to. ALso I take Multivit, Dhea, Testosterone injections every other week, NAC, L-Glutamine and Acidophilus. PS thanks for all your hard work.
Response from Dr. Dieterich
Dear GI Problems,
It is not clear if spirochetes are really causes of diarrhea. However most of us treat them anyway. With zero t cells there are a lot of things to worry about, including microsporidia, CMV and cryptosporidia. None of our tests for diarrhea are perfect. If the doxy does not help, I would try albendazole and cipro as empiric therapy (guessing).
Deodorized tincture of opium is a great treatment for diarrhea. Make sure you stay away from milk while this is going on too. Good luck! Douglas T. Dieterich, M.D.
Is Serostim a Possibility For Me???
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.